Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 235, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 15, 2020, 8:58 AM CDT for Cedar County, Hickory County, St. Clair County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2020, 8:58 AM CDT (13:58 UTC)
- Expired
- Aug 15, 2020, 9:28 AM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Hickory County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:32 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 15, 6:32 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Springfield MO 632 AM CDT Sat Aug 15 2020 ...AVIATION UPDATE... .SHORT TERM...(Today and tonight) It was another typical summer night across extreme southeast Kansas and the Missouri Ozarks. Temperatures dropped into the low to mid 70s, under a mix of clear skies and some cloud cover. Thunderstorms had developed across northern Missouri in response to an approaching upper level disturbance and associated cold front. This energy will approach the Ozarks today, forcing a few showers and thunderstorms across central Missouri and the eastern Ozarks. Most locations across the region will remain dry today despite a few cells developing. The Ozarks airmass is dry for the time of year, as the 00z sounding only showed a PWAT of about 1.20 inches. Therefore we do not expect a high coverage of rainfall today. Again the better chances will be along and east of the Highway 5 corridor, with even better chances east of Highway 63. Look for highs ranging from the low 90s to the middle 80s this afternoon. For tonight, we could experience a few cells lingering in south central Missouri, however this activity will quickly end this evening. Overnight lows will drop well into the 60s. We could even drop into the 50s for locations along and north of the Highway 54 corridor. .LONG TERM...(Sunday through Friday) A large summertime ridge of high pressure will be centered across the Great Basin through almost all of next week, allowing northwest flow and a Great Lakes airmass to spread into the Ozarks. This regime will offer splendid weather conditions that are ideal for outdoor activities. There are no signals for obvious rain chances through the entire extended period from Sunday through Friday. With much less humidity, afternoon high temperatures will warm into the 80s on an afternoon basis from Sunday through Friday. Overnight lows will fall into the 60s. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Pilots flying in and out of the southwest Missouri airports may need to monitor radar trends through the afternoon. However, most locations across southern Missouri will remain dry, as only isolated to scattered showers and thunderstorms are expected. Look for surface winds to be light and variable, especially since a frontal passage from the north northeast will occur today. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous weather outlook, Aug 15, 3:59 AM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 359 AM CDT Sat Aug 15 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 359 AM CDT Sat Aug 15 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive heat risk. DISCUSSION... A few isolated thunderstorms will be possible east of Highway 65 today. Most locations will remain dry. Heat index values could reach the middle and upper 90s in a few locations this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:40 PM CDT | Special Weather Statement | SGF | Jasper | 35 min |
| Aug 15, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 38 min |
| Aug 15, 4:18 PM CDT | Special Weather Statement | SGF | Newton | 27 min |
| Aug 15, 4:34 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 41 min |
| Aug 15, 4:55 PM CDT | Special Weather Statement | SGF | Newton | 50 min |
| Aug 15, 5:18 PM CDT | Special Weather Statement | SGF | Newton | 42 min |
| Aug 15, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 44 min |
| Aug 15, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 51 min |
| Aug 15, 6:52 PM CDT | Special Weather Statement | SGF | Cherokee | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.